Thunderstorm Wind, Campbell
- When
- July 2, 5:40 PM MST
- Where
- Campbell County, Echeta
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.433, -105.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 2, 11:30 AM MST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1230 PM MDT SAT JUL 2 2005 .DISCUSSION...AT 18Z SFC MAP SHOWS WK TROF OF LW PRES OVR NRN HIGH PLAINS. S/W MVG INTO WRN WY/MT AT 18Z WL PUSH EAST THIS AFTERNOON AND CAUSE AN INC IN LARGE SCALE ASCENT ACRS FA. STG OMEGA DVLPS FM 21Z-00Z FM HARDING COUNTY SOUTH THRU CENTRAL BLK HLS. MLCAPE INCRS TO 800-1500 J/KG IN THIS AREA BY 21Z...THUS...EXPECT TSTMS ACTIVITY NEAR BIG HORNS AND WRN CAMPBELL COUNTY TO INC AS THEY REACH THIS AREA. THESE STORMS SHLD MV EAST THRU EVENING HRS. AS STORMS MV EAST THEY WILL MV INTO ENVIRONMENT WITH MLCAPE OF 2000-3000 J/KG...STG INSTABILITY AND GOOD SHEAR. WOULD EXPECT SUPERCELL STORMS ON PLAINS THIS AFT AND EVENING...ESP ALONG AND EAST OF LINE FM BUFFALO-WALL- -MARTIN WITH LARGE HAILS AND DAMAGING WINDS MAIN PROBLEM. FARTHER TO WEST EXPECT MORE ISOLATED THREAT OF SVR WX. CDFNT WL MV THRU THIS EVENING...PUSHING TSTM ACTIVITY TO EAST WITH IT. ON SUNDAY...COOLER AIR WILL ARRIVE ALONG WITH BRISK NW WINDS. A WK S/W WL MV ACRS FA...BUT WL GO DRY NOW OVR ALL BUT SRN FA WHERE BEST MSTR/INSTABILITY WL BE. ON SUN NIGHT...LLVL JET AND SOME THETA-E ADV MAY LEAD TO SCT TSTMS IN SWRN AND S-CENT SD DURING THE EVENING HOURS...OTHERWISE...EXPECT INDEPENDENCE DAY TO BY DAY WITH SEASONAL TEMPS. BY TUES RETURN FLOW WL HAVE BROUGHT MORE MOISTURE BACK TO REGION AND AN INCREASE IN INSTABILITY WILL LIKELY LEAD TO A CHC OF TSTMS ON TUES AFT/EVENING AS ANOTHER S/W MVS ACRS FA. EXTENDED...UPPER RIDGE WILL DOMINATE THE WEATHER PATTERN THROUGH THE EXTENDED. A FEW WEAK S/W MOVE THROUGH THE RIDGE LATE IN THE WEEK... BUT AT THIS TIME APPEARS THAT IT WILL REMAIN DRY. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE SEASONAL. && .AVIATION...THUNDERSTORMS WILL DEVELOP OVER NORTHEAST WYOMING AND THE BLACK HILLS EARLY IN THE AFTERNOON...AND OVER REMAINING PARTS OF THE TWEB RTES LATER IN THE AFTERNOON INTO THE EVENING. THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE NORTH AND EAST OF KRAP. LARGE HAIL AND WIND GUSTS OVER 50KTS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1041 AM MDT SAT JUL 2 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031230- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1041 AM MDT (1141 AM CDT) SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA ALONG WITH EXTREME NORTHEAST WYOMING THIS AFTERNOON AND EVENING... A TROF OF LOW PRESSURE WILL MOVE ACROSS WESTERN SOUTH DAKOTA TODAY. THE TROF...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL TRIGGER THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS WILL DEVELOP FROM NORTHEAST WYOMING AND THE BLACK HILLS INTO NORTHWEST SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER THIS AFTERNOON AND EVENING WILL BE ALONG AND EAST OF A LINE FROM BUFFALO TO WALL TO MARTIN. HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH ARE POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS CHANCE OF THUNDERSTORMS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED FROM THESE THUNDERSTORMS. AT THIS TIME...INDEPENDENCE DAY LOOKS TO BE DRY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
544 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL N HOWES 44.62N 102.05W
07/02/2005 0.75 INCH MEADE SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
548 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 ESE FAITH 44.99N 101.96W
07/02/2005 1.00 INCH ZIEBACH SD TRAINED SPOTTER
0530 PM HAIL 4 ESE FAITH 44.99N 101.96W
07/02/2005 1.75 INCH ZIEBACH SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
550 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 ESE FAITH 44.99N 101.96W
07/02/2005 1.75 INCH ZIEBACH SD TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
557 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 8 W LIGHTNING FLAT 44.99N 105.20W
07/02/2005 62 MPH CAMPBELL WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
617 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 8 NE ROCKYPOINT 44.98N 104.98W
07/02/2005 80 MPH CROOK WY PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
629 PM MDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 16 N HULETT 44.91N 104.60W
07/02/2005 70 MPH CROOK WY TRAINED SPOTTER
&&
LCZEPYHAThe Rapid City radar (KUDX), 243 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464086.